MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a sheath kink occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 27mm watchman laa closure device & delivery system (wds) were used.Upon assessing the laa with the was, a kink occurred on the distal end.The decision was made to continue using that was and not exchange it.The wds was advanced into the was and the closure device was deployed.Immediately following device deployment, the device perforated the laa leading to a pericardial effusion.There was no initial hemodynamic compromise noted from the perforation.The device was left in place and implanted to avoid causing a tear or hole in the laa and to allow the pericardial effusion to be controlled.Protamine was given and a pericardiocentesis was attempted.A pneumothorax occurred due to the attempted and failed pericardiocentesis and a chest tube was inserted.The patient remains hospitalized in stable condition with the chest tube in place.The patient is expected to make a full recovery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: h6 evaluation conclusion code - updated from no problem detected to adverse event related to procedure.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11887240
Report Number2134265-2021-06781
Device Sequence Number3399858
Product Code NGV
UDI-Device Identifier08714729838210
UDI-Public08714729838210
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2023
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0025734465
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date08/13/2021
Patient Sequence Number1
Patient Age79 YR